It was recently reported that Prince died from a Fentanyl overdose. It’s sad, I think. But it gave me pause. During my five-month stay in the hospital, pain management was a big thing. At one point my doctor set me up with the Fentanyl Transdermal Patch in a very low dose. I can understand why people with pain would love the stuff. It works in small doses. But another part of my stay involved getting back on my feet and walking again after lying down for a few months.
The first therapy session after having the patch applied I did my usual thing of standing up using a walker which was about as far as I’d gotten in the process. On this day when I stood up, the room began to spin wildly around me. There were sparkly stars everywhere. The therapists began to have auras. I’ve never been able to see auras before even though many of my college friends had always insisted they’d seen some, usually after ingesting something mysterious…
Needless to say, back into bed I went while the stars and auras faded. And that was the last of the Fentanyl for me!! One of the therapists later said she thought I was looking decidedly high that day when she came in.
I guess I’m a stick in the mud. I never really understood the getting high thing, especially if that was an example. I was also given Dilaudid during staple pullings and wound treatments. There’s another one that’ll work on your head. If they gave it fast (via IV) there was a huge head rush but also an instant relief of pain. I hated that head rush. But some nurses said that people liked it.
Me, I think my own thoughts and peculiarities are enough wackiness for my brain. Or maybe I’ve just gotten old.